Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 76, NWS New York, NY

September 17, 2011

NWS New York, NY issued this small craft advisory at Sep 17, 2011, 3:40 PM EDT. It took effect at Sep 18, 2011, 12:00 AM EDT. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Sep 17, 2011, 3:40 PM EDT (19:40 UTC)
In effect from
Sep 18, 2011, 12:00 AM EDT
Expired
Sep 19, 2011, 3:11 PM EDT
In force
39 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

638 
WHUS71 KOKX 171940
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
340 PM EDT SAT SEP 17 2011

...GUSTY WINDS AND ROUGH SEAS ON THE COASTAL OCEAN WATERS FROM
LATE TONIGHT INTO SUNDAY NIGHT...

ANZ350-353-355-180900-
/O.NEW.KOKX.SC.Y.0076.110918T0400Z-110919T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
340 PM EDT SAT SEP 17 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT
MONDAY. 

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND.

* WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...3 TO 5 FT LATE TONIGHT...BUILDING TO 4 TO 7 FT SUNDAY.

* TIMING...THE STRONGEST WINDS WILL BE FROM LATE TONIGHT THROUGH
  SUNDAY NIGHT. THE HIGHEST SEAS WILL BE DURING SUNDAY AND SUNDAY
  NIGHT. SEAS LIKELY WILL END UP STAYING ABOVE SMALL CRAFT LEVELS
  INTO MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MALOIT
5 follow-up statements
696 
WHUS71 KOKX 180733
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
333 AM EDT SUN SEP 18 2011

...GUSTY WINDS AND ROUGH SEAS ON THE COASTAL OCEAN WATERS TODAY
THROUGH MONDAY...

ANZ350-353-355-181545-
/O.EXT.KOKX.SC.Y.0076.000000T0000Z-110919T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
333 AM EDT SUN SEP 18 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT MONDAY...

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND.

* WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...4 TO 7 FT.

* TIMING...THE STRONGEST WINDS WILL BE TODAY AND TONIGHT. THE
  HIGHEST SEAS WILL BE DURING TODAY THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
311 
WHUS71 KOKX 181516
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1116 AM EDT SUN SEP 18 2011

...GUSTY WINDS AND ROUGH SEAS ON THE COASTAL OCEAN WATERS TODAY
THROUGH MONDAY...

ANZ350-353-355-182200-
/O.CON.KOKX.SC.Y.0076.000000T0000Z-110919T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1116 AM EDT SUN SEP 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY...

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND.

* WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...4 TO 7 FT.

* TIMING...THE STRONGEST WINDS WILL BE TODAY AND TONIGHT. THE 
  HIGHEST SEAS WILL BE DURING TODAY THROUGH MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
077 
WHUS71 KOKX 181934
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
334 PM EDT SUN SEP 18 2011

...GUSTY WINDS EXPECTED TONIGHT WITH ROUGH SEAS EXPECTED THROUGH
MONDAY NIGHT...

ANZ330-340-191000-
/O.EXB.KOKX.SC.Y.0076.000000T0000Z-110919T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
334 PM EDT SUN SEP 18 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT MONDAY. 

* LOCATION...EASTERN LONG ISLAND SOUND...AND PECONIC AND GARDINERS
  BAYS.

* WINDS...GUSTS UP TO 25 KT.

* TIMING...STRONGEST WINDS THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-191000-
/O.EXT.KOKX.SC.Y.0076.000000T0000Z-110920T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
334 PM EDT SUN SEP 18 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT TUESDAY...

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND.

* WINDS...GUSTS UP TO 25 KT.

* SEAS/WAVES...4 TO 6 FT.

* TIMING...THE STRONGEST WINDS WILL BE TONIGHT. THE HIGHEST SEAS
  WILL BE DURING TONIGHT THROUGH MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
705 
WHUS71 KOKX 190731
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
331 AM EDT MON SEP 19 2011

...HAZARDOUS CONDITIONS ON THE OCEAN...

ANZ330-340-190845-
/O.CAN.KOKX.SC.Y.0076.000000T0000Z-110919T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
331 AM EDT MON SEP 19 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA. THE
ADVISORY HAS THEREFORE BEEN CANCELLED.

$$

ANZ350-353-355-192015-
/O.CON.KOKX.SC.Y.0076.000000T0000Z-110920T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
331 AM EDT MON SEP 19 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. 

* WINDS...EAST 10 TO 15 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...4 TO 8 FT...SUBSIDING TO 3 TO 6 FT TONIGHT.

* TIMING...WINDS WILL SLOWLY DIMINISH TODAY. SEAS WILL BEGIN TO
  SUBSIDE TONIGHT. SEAS MAY REMAIN NEAR 5 FT OVER PORTIONS OF THE
  OCEAN ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JMC
122 
WHUS71 KOKX 191911
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
311 PM EDT MON SEP 19 2011

...HAZARDOUS SEAS ON THE OCEAN WATERS...

ANZ350-353-355-201000-
/O.CAN.KOKX.SC.Y.0076.000000T0000Z-110920T1000Z/
/O.NEW.KOKX.SW.Y.0030.110919T1911Z-110920T1500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
311 PM EDT MON SEP 19 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 AM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 11 AM EDT
TUESDAY.

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM.

* WINDS...SOUTH 5 TO 10 KT.

* SEAS/WAVES...4 TO 8 FT...SUBSIDING TO 3 TO 4 FT LATE TUESDAY
  MORNING.

* TIMING...HIGHEST SEAS TONIGHT...SUBSIDING TO 3 TO 5 FT TUESDAY
  MORNING. SEAS SUBSIDE BELOW SMALL CRAFT ADVISORY CONDITIONS LATE
  TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT
OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL
CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS
CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS
NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS
THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN
EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

MPS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 17, 3:39 PM EDT, 1 minute earlier.

Area forecast discussion, Sep 17, 3:39 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
339 PM EDT SAT SEP 17 2011

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER NORTHERN NEW ENGLAND SLOWLY RETREATS
TO THE NORTHEAST...AS AN AREA OF LOW PRESSURE TRACKS WELL TO OUR
SOUTH AND EAST THROUGH MONDAY NIGHT. A COLD FRONT APPROACHES ON
TUESDAY AND STALLS NEARBY BEFORE LIFTING NORTH AS A WARM FRONT ON
WEDNESDAY. ANOTHER COLD FRONT AFFECTS THE REGION LATE IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AREA OF SHOWERS OVER EAST CENTRAL PA...WEAKENING AS IT TRACKS
NORTHEAST INTO DRIER AIR. HAVE ADDED ISOLATED SPRINKLES TO SW
ZONES EARLY TO REFLECT POTENTIAL FOR A FEW RAIN DROPS HERE OR
THERE...BUT GIVEN TEMPERATURE DEWPOINT SPREADS AROUND 20
DEGREES...WOULD NOT BE SURPRISED IF ONLY ENDED UP WITH VIRGA...IF
THAT.

THIS AREA IS IN RESPONSE TO A SMALL SHORTWAVE THAT HAS EJECTED OUT
FROM MAIN 700-500 HPA SHORTWAVE/DEVELOPING CLOSED LOW OVER THE
GREAT LAKES...THAT SLIDES INTO CENTRAL NY/PA TONIGHT. MAIN RESULT
WILL BE CONTINUED BKN-OVC COVERAGE OF MID DECK.

FOR NOW GFS APPEARS ALONE IN WANTING TO BRING ENOUGH MOISTURE
NORTHWARD FROM LOW OFF THE CAROLINA COAST THAT TRACKS NE TONIGHT
TO PRODUCE PRECIPITATION OVER LONG ISLAND...WENT WITH BLEND OF
SREF/NAM 3 HOUR POPS.

THIS CLOUD COVER WILL HELP LIMIT HOW FAR TEMPERATURES FALL OFF
TONIGHT. WENT WITH BLEND OF FAIRLY SIMILAR MAV/MET GUIDANCE WITH
LOWS AROUND 5 DEGREES BELOW NORMAL NYC METRO/COASTAL AREAS...AND
UP TO 10 DEGREES BELOW NORMAL ACROSS THE INTERIOR. ACROSS THE
INTERIOR...CLOUDS SHOULD BE THINNER AS WILL HAVE LESS MOISTURE TO
WORK WITH THAN FURTHER S...HENCE THE DIFFERENCE IN RANGE BELOW
NORMAL.

A MODERATE RISK OF RIP CURRENTS ALONG THE ATLANTIC OCEAN FACING
BEACHES THIS EVENING.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
500-700 HPA TROUGH/CLOSED LOW CENTER TRACKS JUST TO OUR NORTH
SUNDAY...SHOULD HAVE ENOUGH LOW LEVEL SUBSIDENCE ASSOCIATED WITH
LOW LEVEL RIDGING TO KEEP THINGS DRY. ALSO THINK THAT BULK OF
OPAQUE CLOUDS WILL STAY OFFSHORE AS LOW-MID LEVEL MOISTURE
CONSOLIDATES WITH COASTAL LOW TRACKING TO THE SE...SO GOING MOSTLY
SUNNY THROUGH THEN MID-HIGH CLOUDS. SHOULD HAVE ENOUGH FILTERED
SUNSHINE AND LOW LEVEL MIXING TO BE ABLE TO MIX DOWN FROM AROUND
850 HPA PER BUFKIT SOUNDINGS...SO BLENDED A MIX DOWN FROM THERE
WITH MAV/MET GUIDANCE FOR HIGHS SUNDAY. EXPECT HIGHS TO BE AROUND
5 DEGREES BELOW NORMAL.

500-700 HPA CLOSED LOW TRACKS INTO THE GULF OF MAINE BY MONDAY
MORNING...ALLOWING FOR SKY CONDITIONS TO CLEAR OUT. HOWEVER FAIRLY
STRONG NE LOW LEVEL FLOW WILL KEEP LOWS FAIRLY CLOSE TO THOSE FOR
TONIGHT...AS REFLECTED BY A MAV/MET BLEND.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
A SURFACE HIGH PRESSURE RIDGE DRIFTS THROUGH THE FORECAST AREA ON
MONDAY WITH PLENTY OF SUNSHINE. PREFERRED THE WARMER NAM MOS HIGH
TEMPERATURE GUIDANCE AS TEMPERATURES ALOFT WARM UP...LITTLE CLOUD
COVER...AND SIMILAR MIXING PROFILE TO THAT OF SUNDAY.

A WEAKENING COLD FRONT MAY BRING SOME SHOWERS TO WESTERN ZONES LATE
MONDAY NIGHT...BUT THE ENTIRE FORECAST AREA MAY SEE SOMEWHAT OF A
BETTER CHANCE OF SHOWERS ON TUESDAY.

MODELS DIFFER ON WHAT EVENTUALLY HAPPENS TO THIS COLD FRONT...AS
WELL AS WHEN THE NEXT COLD FRONT ARRIVES. BEST GUESS IS THAT THE
INITIAL COLD FRONT SLOWLY MOVES THROUGH TUESDAY NIGHT AND THEN
STALLS JUST OFFSHORE. THE FRONT THEN RETREATS BACK NORTH AS A WARM
FRONT ON WEDNESDAY. MEANWHILE...A STRONGER COLD FRONT APPROACHES ON
THURSDAY AND PASSES THROUGH DURING THURSDAY NIGHT. ALTHOUGH ECMWF
HAS CONVERGED SOMEWHAT ON THE TIMING OF THIS FRONT WITH THE FASTER
GFS AND GEM...IT NOW STALLS THIS FRONT OVER OR NEAR US ON FRIDAY
WITH LOW PRESSURE DEVELOPING ALONG IT TO OUR SOUTH AND SLOWLY
DRIFTING TOWARDS US ON SATURDAY. HAVE ONLY EXTENDED SLIGHT CHANCE
POPS INTO FRIDAY FOR THE TIME BEING...MAINLY DUE TO THE TIMING OF
THE COLD FRONT...BUT WILL KEEP SATURDAY DRY. WOULD LIKE TO SEE ECMWF
START TO SHOW MORE CONSISTENCY BEFORE ADDING RAIN CHANCES ON
SATURDAY.

IN SHORT...WITH THE UNCERTAINTY OF TIMING OF THE FRONTS...HAVE
SLIGHT CHANCE TO CHANCE POPS FROM TUESDAY THROUGH FRIDAY...AND
PERHAPS ENOUGH CAPE STARTING WEDNESDAY AFTERNOON FOR AN EMBEDDED
THUNDERSTORM OR TWO.

HIGHS THROUGH THE LONG TERM GENERALLY IN THE 70S.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
HIGH PRES BUILDS INTO NEW ENGLAND AS LOW PRES PASSES WELL SOUTH OF
LONG ISLAND. AS A RESULT...AN EASTERLY PRES GRADIENT DEVELOPS OVER
THE REGION.

GENERALLY AN EASTERLY FLOW THROUGH THE TAF PERIOD...THOUGH WINDS
MAY VEER TO THE SE FROM THIS AFTERNOON THROUGH THIS EVENING BEFORE
BACKING BACK TO THE E. WIND SPEEDS GENERALLY 5-10 KT. AS THE
GRADIENT TIGHTENS SUNDAY MORNING...WINDS INCREASE TO 10-15 KT...
WITH 15-20 KT WINDS AT COASTAL TERMINALS.

VFR CIGS THROUGH THE TAF PERIOD AS WELL...BKN AT 15 KFT. SOME OF
THE MOISTURE ASSOCIATED WITH LOW PRES OVER THE MID-ATLANTIC WILL
RESULT IN A SCT DECK AT 4-6 KFT. THAT DECK MAY BECOME BKN LATE
SUNDAY MORNING.

OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...
SUNDAY AFTERNOON/NIGHT...VFR
MONDAY...VFR.
TUESDAY-THURSDAY...SUB-VFR CONDITIONS POSSIBLE IN -SHRA WITH
FRONTAL PASSAGE.

&&

.MARINE...
HAVE HOISTED A SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT THROUGH
SUNDAY NIGHT OVER THE COASTAL OCEAN WATERS IN RESPONSE TO
INCREASING WINDS/SEAS DUE TO TIGHTENING PRESSURE GRADIENT BETWEEN
HIGH TO THE N AND COASTAL LOW TO THE S. WITH STRONGEST 950 WINDS
FORECAST TO TRACK S OF LONG ISLAND...WILL ONLY HAVE GUSTS TO 20
KT...WITH OCCASIONAL GUSTS TO 25 KT IN A FEW ZONES...OVER THE
REMAINDER OF THE WATERS THROUGH SUNDAY NIGHT.

WINDS AND SEAS DIMINISH THROUGH MONDAY WITH THE PRESSURE GRADIENT
OVER THE REGION LOOSENING AND A HIGH PRESSURE RIDGE DRIFTING OVER
THE AREA WATERS. A RESIDUAL SWELL IS FORECAST TO KEEP OCEAN SEAS AT
SCA LEVELS THROUGH THE DAY...BUT PROBABLY DROPS BELOW 5 FT MONDAY
NIGHT. A PERIOD OF RELATIVELY TRANQUIL CONDITIONS THEN FOLLOWS
THROUGH THURSDAY WITH A LACK OF STRONG SURFACE FEATURES.

&&

.HYDROLOGY...
IT SHOULD BE DRY...OTHER THAN MAYBE A PASSING SPRINKLE LATE THIS
AFTERNOON/EARLY THIS EVENING FROM THE NYC METRO ON WEST...THROUGH
EARLY NEXT WEEK.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM EDT MONDAY
     FOR ANZ350-353-355.

&&

SYNOPSIS...JC/MALOIT
NEAR TERM...MALOIT
SHORT TERM...MALOIT
LONG TERM...JC
AVIATION...MPS
MARINE...JC/MALOIT
HYDROLOGY...JC/MALOIT
Hazardous weather outlook, Sep 17, 3:30 AM EDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
330 AM EDT SAT SEP 17 2011

ANZ330-335-338-340-345-350-353-355-180730-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
330 AM EDT SAT SEP 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-180730-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
330 AM EDT SAT SEP 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.